ИВМ СО РАН ПоискEnglish
Ресурсы :: статьи
институт
структура
сотрудники
конференции
семинары
ученый совет
совет молодых ученых
техническая база
история
фотогалерея

исследования
разработки
экспедиции
эл. архив
годовые отчеты

ссылки
библиотека
документы
адреса и телефоны
 

Twodimensional MHD model of the reconnection diffusion region

Erkaev N. V., Semenov V. S., Biernat H. K.
Nonlinear Processes in Geophysics. — 2002. — Vol. 9. — P. 131–138.

Download

Full text of the article [pdf, 710 Kb, in english]

Abstract

Magnetic reconnection is an important process providing a fast conversion of magnetic energy into thermal and kinetic plasma energy. In this concern, a key problem is that of the resistive diffusion region where the reconnec-tion process is initiated. In this paper, the diffusion region is associated with a nonuniform conductivity localized to a small region. The nonsteady resistive incompressible MHD equations are solved numerically for the case of symmetric reconnection of antiparallel magnetic fields. A Petschek type steady-state solution is obtained as a result of time relax-ation of the reconnection layer structure from an arbitrary initial stage. The structure of the diffusion region is studied for various ratios of maximum and minimum values of the plasma resistivity. The effective length of the diffusion re-gion and the reconnection rate are determined as functions of the length scale and the maximum of the resistivity. For suf-ficiently small length scale of the resistivity, the reconnection rate is shown to be consistent with Petschek's formula. By increasing the resistivity length scale and decreasing the re-sistivity maximum, the reconnection layer tends to be wider, and correspondingly, the reconnection rate tends to be more consistent with that of the Parker-Sweet regime.